Alert archive / Pennsylvania / Wind Advisories in 2022
Wind Advisory 5, NWS State College, PA
NWS State College, PA issued this wind advisory at Mar 5, 2022, 12:28 PM EST for 7 counties in Pennsylvania. It took effect at Mar 6, 2022, 12:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2022, 12:28 PM EST (17:28 UTC)
- In effect from
- Mar 6, 2022, 12:00 PM EST
- Expired
- Mar 6, 2022, 7:00 PM EST
- In force
- 7 hr
- Issued by
- NWS State College, PA
Counties Cameron County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 77 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1855 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835 WWUS71 KCTP 051728 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1228 PM EST Sat Mar 5 2022 PAZ004>006-010-011-017-037-060600- /O.NEW.KCTP.WI.Y.0005.220306T1700Z-220307T0000Z/ Warren-McKean-Potter-Elk-Cameron-Clearfield-Tioga- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, DuBois, Clearfield, Mansfield, and Wellsboro 1228 PM EST Sat Mar 5 2022 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM EST SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Warren, McKean, Potter, Elk, Cameron, Clearfield and Tioga Counties. * WHEN...From noon to 7 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
3 follow-up statements
754 WWUS71 KCTP 051900 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 200 PM EST Sat Mar 5 2022 PAZ004>006-010-011-017-037-060700- /O.CON.KCTP.WI.Y.0005.220306T1700Z-220307T0000Z/ Warren-McKean-Potter-Elk-Cameron-Clearfield-Tioga- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, DuBois, Clearfield, Mansfield, and Wellsboro 200 PM EST Sat Mar 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EST SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected, mainly on the ridge tops. * WHERE...McKean, Warren, Potter, Elk, Cameron, Tioga and Clearfield Counties. * WHEN...From noon to 7 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
631 WWUS71 KCTP 060906 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 406 AM EST Sun Mar 6 2022 PAZ004>006-010-011-017-037-062115- /O.CON.KCTP.WI.Y.0005.220306T1700Z-220307T0000Z/ Warren-McKean-Potter-Elk-Cameron-Clearfield-Tioga- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, DuBois, Clearfield, Mansfield, and Wellsboro 406 AM EST Sun Mar 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts of 45 to 50 mph expected. * WHERE...McKean, Warren, Potter, Elk, Cameron, Tioga and Clearfield Counties. * WHEN...From noon today to 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down, causing isolated power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
557 WWUS71 KCTP 061741 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1241 PM EST Sun Mar 6 2022 PAZ004>006-010-011-017-037-070000- /O.CON.KCTP.WI.Y.0005.000000T0000Z-220307T0000Z/ Warren-McKean-Potter-Elk-Cameron-Clearfield-Tioga- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, DuBois, Clearfield, Mansfield, and Wellsboro 1241 PM EST Sun Mar 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts of 45 to 50 mph expected. The highest gusts will be on the hill tops. * WHERE...McKean, Warren, Potter, Elk, Cameron, Tioga and Clearfield Counties. * WHEN...Until 7 PM EST. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down, causing isolated power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Mar 5, 11:36 AM EST, 52 minutes earlier.
Area forecast discussion, Mar 5, 11:36 AM EST, 52 minutes before
Area Forecast Discussion National Weather Service State College PA 1136 AM EST Sat Mar 5 2022 .SYNOPSIS... Temperatures will moderate through Sunday. Rain-free conditions are expected Saturday before periods of wet weather arrive for Sunday and Monday. The pattern should briefly dry out for the middle of next week with temperatures trending back down to seasonal averages for early March. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... Clouds thick overhead, but radar returns are just virga. Things still look like they'll get brighter early aftn in the SW and by the end of the day, much less cloud cover in the NE, too. Prev... Tranquil conditions prevailing this morning with high pressure moving overhead. Eastern PA is still strongly decoupled as the center of high pressure moves over the Catskills this morning. Early morning temperatures are in the teens over the Lehigh Valley as a result. Farther west, most of central PA range through the 20s, where return westerly flow has advected milder boundary layer air into the Ohio Valley and western/central PA. Temperatures at dawn are 15 to 20 degrees milder than 24 hours ago over most of central PA. High pressure moves offshore today with strengthening southerly flow, with a slight southeasterly component. Expect plenty of sun today with much milder afternoon readings ranging from the mid 40s northeast to the mid 60s south. Some areas near the MD border may make a run at 70 given ideal mixing potential this afternoon. && .SHORT TERM /8 PM THIS EVENING THROUGH SUNDAY NIGHT/... Main update in the short term was to tweak arrival of PoPs a couple of hours later overnight. But, by sunrise, the showers should still be moving through the Alleghenies. The gusty wind looks like it wouldn't be until the late morning/aftn, after the initial showers move through. Prev... The upper-level ridge passes overhead tonight as shortwave trough swings through the western and central GLAKS. Increasing moisture convergence along the leading edge of 850 mb LLJ pushing into western PA after midnight will increase UVM and likely bring -SHRA by sunrise on Sunday across the W/NW third of the CWA. Sfc low tracks well north of PA on Sunday, with a trailing cold front approaching from the west. A breezy and warm Sunday is expected ahead of the cold front, along with scattered rain showers. It looks like we could have a period of showers in the morning, followed by a largely dry afternoon. Max temps will range from the low 60s across the northern mtns to the low 70s across the southern valleys, which will feel downright spring- like and will be 20-25 degrees above normal for early March. Wind gusts on Sunday could approach 40 mph over the northern and western highlands. && .LONG TERM /MONDAY THROUGH FRIDAY/... 1130 am/1630z update... In the big picture, a broad southwest flow aloft will prevail over the eastern CONUS for most of the coming week, between a slow moving upper-level trough over the central states, and a large upper ridge in the western Atlantic. This will keep our weather pattern somewhat active, with frequent disturbances arriving (about every 2 days or so) and bringing bouts of precipitation. As for the sensible weather, rain looks highly probable heading into Monday, as a deepening surface wave tracks across the area. Projected rainfall of 0.5-1.0" (maybe locally higher) for northern and western PA, along with snowmelt in these same areas, should bring rises on area rivers and smaller tributaries. At this early juncture, we don't have significant flood concerns, with rainfall not excessively heavy. Also, although we don't have it explicitly in the forecast at this point, there is marginal thunder potential along the cold front later Monday into the evening for southern PA. We'll keep an eye on both situations as these events draw closer in time. After a mostly dry, seasonable day Tuesday, a fast moving southern stream disturbance could bring a mixture of light rain and snow Wednesday morning, especially for areas near and south of I-80. After either dry conditions or spotty light precipitation on Thursday, we'll see the approach of a strong and slow moving cold front towards next weekend. The customary model uncertainty is there at these time ranges, but with a fair amount of cold air behind the front and potential ana-front characteristics to this system, the introduction of either snow or a wintry mix is entirely possible. Still lots of time to watch this system and to button up finer details. This looks like a cautionary tale to not get too used to spring-like warmth earlier in the week, as the end of the week could bear a closer resemblance to winter. && .AVIATION /16Z SATURDAY THROUGH WEDNESDAY/... VFR with high cirrus for the early morning hours and continuing into Saturday. Later Saturday, a warm front will lift through the state prompting lower cigs and LLWS tonight added to terminal forecasts aft 00z. Rain will move through Sunday morning, arriving early in NW PA then spreading east through the rest of the morning. Restrictions in -SHRA Sunday morning, then clearing out to VFR Sunday afternoon. Outlook... Mon-Mon night...Rain/low cigs likely with front draped overhead before low pres/cfront passing thru late. Tue...Improvement areawide, MVFR cigs NW; VFR elsewhere. Wed...No sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir/Dangelo/Evanego NEAR TERM...DeVoir/Dangelo/Evanego SHORT TERM...Dangelo/Evanego LONG TERM...Jurewicz AVIATION...DeVoir/Martin/Wagner
Hazardous weather outlook, Mar 5, 12:03 PM EST, 25 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1203 PM EST Sat Mar 5 2022 PAZ012-018-019-026>028-036-041-042-045-046-049>053-056>059-063>066- 061715- Northern Clinton-Northern Centre-Southern Centre-Huntingdon-Mifflin- Juniata-Franklin-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 1203 PM EST Sat Mar 5 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ024-025-033>035-061715- Cambria-Blair-Somerset-Bedford-Fulton- 1203 PM EST Sat Mar 5 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and thunderstorms on Monday could produce isolated severe wind gusts and incidents of minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010-011-017-037-061715- Warren-McKean-Potter-Elk-Cameron-Clearfield-Tioga- 1203 PM EST Sat Mar 5 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind gusts may reach 45 to 50 mph Sunday afternoon. Showers and thunderstorms on Monday could produce isolated incidents of minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Pennsylvania, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.